Patient :Hello I have been having night sweats for about 2 months now and it has been a problem when I sleep I wake up in the middle of the night drenched in sweat its like I just took a shower, i do take antidepressants for anxiety . I am just wondering how can i stop the sweating.
Thanks for choosing "Ask The Doctor" for posting your query.
Sweating can be side effect of some antidepressants belonging to the SSRI class. You have not mentioned the name of the medicine. But if the medicine is an SSRI, then the sweating can be attributed to it.
In that case, reducing the dose or switching the antidepressant can be considered. Adding cyproheptadine can also reduce the sweating.
The other causes we need to look for are possible episodes of hypoglycemia. So the blood sugars need to be checked. Also the hypotension can present with such sweating and BP needs to be monitored.
Do meet your doctor and get the assessments done and also consider switching your antidepressant.
Hope I am able to answer your concerns.
Wish you good health!
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.